Lake Michigan, 2006

Waterspouts in Lake Michigan, August 29, 2006

August 29, 2006 · NWS MKX · 4 events in 1 county or zone

4 waterspout, as filed by the National Weather Service.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Aug 29, 4:01 AM CST, 2 hours 29 minutes earlier.

Area forecast discussion, Aug 29, 4:01 AM CST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
501 AM CDT TUE AUG 29 2006

.DISCUSSION...FORECAST FOCUS ON PCPN CHANCES TODAY AND TONIGHT.

UPPER TROF AXIS FM NW WI TO IA WILL SLOWLY DRIFT ACROSS WI THROUGH
TNT REACHING CNTRL IL TO LOWER MI BY 12Z WED. THE ASSOCIATED INVERTED
SFC TROUGH EXTENDING ACROSS SRN AND WRN WI WILL ALSO PIVOT SWD
TODAY.  FCST SOUDNINGS INDICATED WEAKLY CAPPED ATM WITH MLCAPES
FROM 400-800 J/KG THIS AFT GIVEN SOME SUNSHINE TODAY. EXPANDED 20-
30 POPS ACROSS THE CWA. LINGERED RAIN CHANCES IN SE CORNER THROUGH
TNT DUE TO PROXIMITY OF VORTICITY MAXIMUM PASSING FROM NORTH
CENTRAL IL INTO IN.

UPPER LOW WILL THEN DRIFT AND EXPAND ACROSS THE OHIO VALLEY AND
SE USA THROUGH FRIDAY. A RIDGE OF HIGH PRESSURE WILL SLOWLY BUILD
INTO THE REGION WITH NE WINDS AND DRIER AIR. A SHARP UPPER TROF
WILL THEN MOVE EAST ACROSS THE NRN PLAINS ON FRI AND BECOME CLOSED
AND CUT OFF FROM THE JET STREAM IN THE VICINITY OF WI FOR THE
WEEKEND INTO NEXT WEEK. THIS WILL BRING A COOL AND SHOWERY PATTERN.

PREFFERED THE WARMER GFS MOS GUIDANCE AWAY FROM THE LAKE FOR WED
AND THU GIVEN MORE SUNSHINE EXPECTED.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

20/20
Hazardous weather outlook, Aug 29, 3:35 AM CST, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
435 AM CDT TUE AUG 29 2006

WIZ046-047-051-052-056>060-062>072-301000-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
435 AM CDT TUE AUG 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

PATCHY SHALLOW FOG MAY REDUCE VISIBILITY TO AROUND 1/4 MILE IN LOW
LYING AREAS UNTIL ABOUT 9 AM.

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. NO
SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LMZ643>646-665-301000-
NORTH POINT LIGHTHOUSE TO WIND POINT-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
SHEBOYGAN WI TO PORT WASHINGTON-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
435 AM CDT TUE AUG 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY MAY BE NEEDED TONIGHT AS NORTHEAST WINDS ARE
EXPECTED TO INCREASE TO 10 TO 20 KNOTS. THIS WILL ALLOW WAVES
TO BUILD TO 3 TO 5 FEET. THESE WAVES WILL INCREASE THE RISK OF RIP
CURRENTS.

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SMALL CRAFT ADVISORY MAY STILL BE NEEDED ON WEDNESDAY WITH
NORTHEAST WINDS OF 10 TO 20 KNOTS AND WAVES 3 TO 5 FEET EXPECTED.
THESE WAVES WILL INCREASE THE RISK OF RIP CURRENTS.

DAVIS

Event by event

4 waterspout. Local standard time, as filed.

Waterspout, Wind Pt Lt Wi to Winthrop Hbr Il

When
August 29, 6:30 AM CST
Where
Wind Pt Lt Wi to Winthrop Hbr Il marine zone, 3 mi E of Racine
Reported by
LAW ENFORCEMENT

A brief waterspout was observed by many people. It formed along a shear line set up by a land breeze. Towering cumulus clouds were noted along with some rain showers in the vicinity, but there were no thunderstorms.

Waterspout, Wind Pt Lt Wi to Winthrop Hbr Il

When
August 29, 6:45 AM CST
Where
Wind Pt Lt Wi to Winthrop Hbr Il marine zone, 3 mi ESE of Racine
Reported by
LAW ENFORCEMENT

A brief waterspout was observed by many people. It formed along a shear line set up by a land breeze. Towering cumulus clouds were noted along with some rain showers in the vicinity, but there were no thunderstorms.

Waterspout, Wind Pt Lt Wi to Winthrop Hbr Il

When
August 29, 7:15 AM CST
Where
Wind Pt Lt Wi to Winthrop Hbr Il marine zone, 2 mi SE of Racine
Reported by
LAW ENFORCEMENT

A brief waterspout was observed by many people. It formed along a shear line set up by a land breeze. Towering cumulus clouds were noted along with some rain showers in the vicinity, but there were no thunderstorms.

Waterspout, Wind Pt Lt Wi to Winthrop Hbr Il

When
August 29, 7:20 AM CST
Where
Wind Pt Lt Wi to Winthrop Hbr Il marine zone, 3 mi E of Kenosha
Reported by
LAW ENFORCEMENT

A brief waterspout was observed by many people. It formed along a shear line set up by a land breeze. Towering cumulus clouds were noted along with some rain showers in the vicinity, but there were no thunderstorms.

What these are

Waterspout
A tornado over water. One that moves ashore is filed as a tornado from the coastline on.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Lake Michigan in 2006Every state in 2006This day in weather history

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532708, 5532709, 5532710, 5532711.